Louisiana, 2005Lightning Strike in Louisiana, August 8, 2005
August 8, 2005 · NWS LIX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $250,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 8, 2:03 PM CST, 57 minutes earlier.
Area forecast discussion, Aug 8, 2:03 PM CST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
303 PM CDT MON AUG 8 2005
.DISCUSSION...
THIS AFTERNOON...SURFACE LOW REMAINS AROUND THE FL PANHANDLE. THIS
LOW WILL CONTINUE TO SLOWLY MEANDER NWD INTO AL...WEAKEN...OPEN UP
AND BECOME CONSUMED BY THE GREATER FLOW. THIS IN TURN WILL BEGIN TO
SHIFT OUR LOW LEVEL FLOW FROM NRLY/NWRLY ON THE BACK SIDE OF THE
LOW TO MORE WRLY AS THIS LOW MOVES NWD AND FURTHER AWAY. BY THE
END OF THE WEEK...HIGH PRESSURE OVER THE ATLANTIC WILL MORE
INFLUENCE OUR OVERALL FLOW BECOMING SW/S OVER THE LA/MS COAST.
IN THE UPPER LEVELS...THE UPPER LOW HAS OPENED AND IS BECOMING
ABSORBED BY THE LARGE TROUGH OVER THE NE U.S. WITH A TRAILING
DISTURBANCE AND ASSOCIATED VORT MAX OVER NE TX AND INTO LA. THIS
DISTURBANCE ALONG THE BASE OF THE TROUGH IS HELPING TO FIRE UP
SHOWERS AND THUNDERSTORMS THIS AFTERNOON IN AN INCREASINGLY MOIST
ENVIRONMENT. ADD HEAT AND MIX. FLOW THOUGH NWRLY RIGHT NOW WILL
BECOME MORE WRLY ON TUESDAY AS THE TROUGH DIPS A LITTLE FURTHER S.
BY WED...WE BEGIN TO FEEL THE AFFECTS OF THE UPPER HIGH OVER THE
ATLANTIC CREEPING WWD. THIS WILL MAKE THE FLOW TURN MORE SW AS THE
MODELS WANT TO BRING THE MAIN UPPER TROUGH AND PULL IT AWAY FROM
THE BASE OVER NW LA FORMING A CLOSED LOW. THIS WILL BE A FOCUS FOR
WEATHER GENERATION AROUND THIS LOW MID WEEK. THIS UPPER LOW SHOULD
WEAKEN DURING THURSDAY. THIS WILL ALLOW FOR LESS FOCUSING
MECHANISMS AS WE HEAD TOWARD THE END OF THE FORECAST PERIOD ON THE
WEEKEND...AND MORE OF DIURNAL SUMMER SEA BREEZE INFLUENCE
ACTIVITY IN THE AFTERNOON AND EVENINGS TYPE EVENTS.
NO MAJOR CHANGES TEMPERATURE-WISE...PRETTY STAGNANT PATTERN...ONLY
A DEGREE HERE OR THERE IN EITHER DIRECTION. THE AFTERNOON
ACTIVITY...ALTHOUGH A DAMPER ON SUMMERTIME EVENTS...WILL HELP
ALLEVIATE HEAT PERIODICALLY WITH ADDITIONAL CLOUD COVER AND
RAINFALL.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 72 90 72 89 / 30 50 20 50
BTR 73 91 73 90 / 30 40 20 50
MSY 75 91 76 89 / 30 40 30 40
GPT 74 90 74 89 / 30 40 30 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
8
Hazardous weather outlook, Aug 8, 10:15 AM CST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1115 AM CDT MON AUG 8 2005
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-090100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1115 AM CDT MON AUG 8 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. SOME ACTIVITY
WILL LINGER THROUGH THE EVENING HOURS AS WELL. THUNDERSTORMS THAT
DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY. A FEW
THUNDERSTORMS EACH DAY MAY BE STRONG AND CAPABLE OF PRODUCING
FREQUENT LIGHTNING...STRONG GUSTY WINDS...AND LOCALLY HEAVY RAIN.
ORGANIZED SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.
8
Lightning, East Baton Rouge
- When
- August 8, 3:00 PM CST
- Where
- East Baton Rouge County, Baton Rouge
- Property damage
- $250,000
- Reported by
- NEWSPAPER
- Coordinates
- 30.538, -91.096 (the zone’s center; the record gives no point)
A lightning strike caused a fire that severely damaged a house.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Illinois, August 8, 20051 death · 1 event
- Flash Flood in California, August 8, 2005$350,000 · 1 event
- Flash Flooding in Georgia, August 8, 2005$181,000 · 3 events
- Flash Flood and Hail in New Mexico, August 8, 2005$150,000 · 60 kt wind · 4 events
- Flash Flooding and Hail in Texas, August 8, 2005$66,000 · 50 kt wind · 11 events
- Damaging Wind and Lightning Strike in New York, August 8, 2005$60,000 · 2 events
- Flash Flood in Pennsylvania, August 8, 2005$55,000 · 1 event
- Lightning Strike in New Jersey, August 8, 2005$50,000 · 1 event
- Flash Flood in Texas, August 8, 2005$50,000 · 1 event
- Lightning Strike in New York, August 8, 2005$50,000 · 1 event
- Damaging Wind in Idaho, August 8, 2005$35,000 · 65 kt wind · 1 event
- Flash Flood in Pennsylvania, August 8, 2005$30,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475542.